Alert archive / Tennessee / High Wind Warnings in 2006

High Wind Warning 4, NWS Morristown, TN

December 25, 20064 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Dec 25, 2006, 5:39 AM EST for 4 counties in Tennessee. It took effect at Dec 25, 2006, 6:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 5:39 AM EST (10:39 UTC)
In effect from
Dec 25, 2006, 6:00 AM EST
Expired
Dec 25, 2006, 4:00 PM EST
In force
10 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2148 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 251039
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
539 AM EST MON DEC 25 2006

...STRONG SOUTHEAST WINDS ACROSS THE HIGHER ELEVATIONS AND
FOOTHILLS OF TENNESSEE AND SOUTHWEST NORTH CAROLINA TODAY...

.A DEVELOPING AREA OF LOW PRESSURE ACROSS MISSISSIPPI TODAY WILL
RESULT IN AN INCREASE IN SOUTHEASTERLY WINDS ACROSS THE MOUNTAINS
OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. THE WINDS WILL
ACCELERATE DOWNWARD ON THE WEST SIDE OF THE MOUNTAINS AND BY
CHANNELING THROUGH ELEVATED VALLEYS.


TNZ040>043-071>074-251600-
/O.NEW.KMRX.HW.W.0004.061225T1100Z-061225T1600Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...NEWPORT...COSBY...GREENEVILLE...
CEDAR CREEK...MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG
539 AM EST MON DEC 25 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

SOUTHEAST WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. HIGHEST WINDS
WILL BE CONFINED TO THE MOUNTAINS AND WITHIN ABOUT 10 MILES OF THE
MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

NCZ060-061-TNZ018-044>047-086-087-101-102-251600-
/O.NEW.KMRX.WI.Y.0015.061225T1100Z-061225T1600Z/
CHEROKEE-CLAY-JOHNSON-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-
EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...
MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN
539 AM EST MON DEC 25 2006

...WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. HIGHEST WINDS
WILL BE CONFINED TO THE MOUNTAINS AND WITHIN ABOUT 10 MILES OF THE
MOUNTAINS.


A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
1 follow-up statement
000 
WWUS74 KMRX 251511
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 AM EST MON DEC 25 2006

...STRONG SOUTHEAST WINDS ACROSS THE HIGHER ELEVATIONS AND
FOOTHILLS OF TENNESSEE AND SOUTHWEST NORTH CAROLINA TODAY...

.A DEVELOPING AREA OF LOW PRESSURE ACROSS MISSISSIPPI TODAY WILL
RESULT IN AN INCREASE IN SOUTHEASTERLY WINDS ACROSS THE MOUNTAINS
OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. THE WINDS WILL
ACCELERATE DOWNWARD ON THE WEST SIDE OF THE MOUNTAINS AND BY
CHANNELING THROUGH ELEVATED VALLEYS.

TNZ040>043-071>074-252100-
/O.EXT.KMRX.HW.W.0004.000000T0000Z-061225T2100Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...NEWPORT...COSBY...GREENEVILLE...
CEDAR CREEK...MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG
1011 AM EST MON DEC 25 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

SOUTHEAST WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. HIGHEST
WINDS WILL BE CONFINED TO THE MOUNTAINS AND WITHIN ABOUT 10 MILES
OF THE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

THE GREAT SMOKY MOUNTAIN NATIONAL PARK REPORTS THAT LARGE TREES
HAVE BEEN BLOWN DOWN ALONG THE CADES COVE LOOP ROAD WITH SOME
TOURISTS AND RANGERS BEING TRAPPED BETWEEN AREAS OF DOWNED TREES.
USE EXTREME CAUTION WHEN DRIVING PARTICULARLY IN THE HIGHER
ELEVATION AREAS AND BE ALERT FOR FALLEN TREES.

$$

NCZ060-061-TNZ018-044>047-086-087-101-102-252100-
/O.EXT.KMRX.WI.Y.0015.000000T0000Z-061225T2100Z/
CHEROKEE-CLAY-JOHNSON-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-
EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...
MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN
1011 AM EST MON DEC 25 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. HIGHEST
WINDS WILL BE CONFINED TO THE MOUNTAINS AND WITHIN ABOUT 10 MILES
OF THE MOUNTAINS.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Dec 25, 5:30 AM EST, 9 minutes earlier.

Area forecast discussion, Dec 25, 5:30 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST MON DEC 25 2006

.DISCUSSION...QUICK UPDATE TO ISSUE WIND WARNING AND ADVISORY.
RADAR SIGNITURES INDICATE STRONG DOWNSLOPING ALONG THE MOUNTAINS.

SHORT TERM (TODAY THROUGH TUESDAY)...UPPER TROUGH OVER THE CENTRAL
U.S. WILL SHIFT EAST ACROSS MRX CWA BY END OF PERIOD. TODAY...MID
LEVEL CIRCULATION OVER TX WILL MOVE NORTHEAST INTO W TN. MID LEVEL
JET DEVELOPING FROM GULFMEX INTO CNTRL APPALACHIANS. INVERTED
SURFACE TROUGH EXTENDS NORTHEAST UP THE CUMBERLAND PLATEAU. GOOD
VEERING WIND PROFILE...ISENTROPIC LIFT AND RAPIDLY MOISTENING LAYER
RESULTS IS WIDESPREAD RAINS EARLY TODAY. AS JET AXIS SHIFTS EAST
THIS AFTERNOON PCPN CHANGES WILL DECREASE. WEAK LOW LEVEL WAA LATE
TODAY...WIDESPREAD TEMPS IN THE 50S WITH HIGH HUMIDITY.
TONIGHT...SURFACE FRONT AND LOW LEVEL COOLING APPROACH FROM THE WEST
BUT STAY WEST OF AREA TIL DAY BREAK. EXPECT MOST PCPN OVERNIGHT TO
BE WRAP AROUND WHICH DOES NOT BRING MUCH TO MRX CWA. KEPT POPS UP
MAINLY FOR CONTINUITY. FREEZING LEVELS STAY ABOVE 4000 FEET
OVERNIGHT YET DROP RAPIDLY ACROSS CUMBERLAND PLATEAU EARLY TUESDAY.
NOT MUCH IN WAY OF SNOW OR ACCUMULATION EXPECTED TONIGHT. VALLEY
SURFACE TEMPS ABOVE FREEZING. TUESDAY...COLD AIR ADVECTION GETS
GOING AND TEMPS WILL BE NEARLY STEADY. WRAP AROUND MOISTURE SHIFTS
EAST THROUGH MRX CWA. FREEZING LEVEL REMAINS FAIRLY HIGH SO VALLEY
LOCATION WILL ONLY SEE A WINTRY PCPN MIX AT BEST. HIGHER ELEVATIONS
WILL LIKELY SEE SOME LIGHT ACCUMULATIONS.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...SYSTEM WILL BE PULLING
AWAY FROM THE AREA EARLY TUESDAY NIGHT WITH SOME LIGHT SNOW
LINGERING OVER THE EASTERN MOUNTAINS.  HIGH PRESSURE BUILDS IN ON
WEDNESDAY AND THURSDAY FOR DAY CONDITIONS.  MODEL CONSISTENCY QUITE
POOR FOR THE REMAINDER OF THE PERIOD...AND CONFIDENCE REMAINS LOW.
FOR NOW...WILL KEEP THINGS DRY FRIDAY WITH THE NEXT SYSTEM EXPECTED
TO MOVE IN FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  54  39  41  30  49 / 100  70  60  10  10
KNOXVILLE AIRPORT, TN    52  39  42  29  48 / 100  80  70  10  10
OAK RIDGE, TN            51  38  40  29  46 / 100  80  70  10  10
TRI CITIES AIRPORT, TN   52  40  42  28  44 / 100  80  80  20  10

&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY UNTIL 11 AM EST THIS MORNING FOR THE FOLLOWING
     ZONES: EAST POLK...JOHNSON...NORTHWEST CARTER...NORTHWEST
     MONROE...SOUTHEAST CARTER...SOUTHEAST MONROE...UNICOI...
     WASHINGTON TN...WEST POLK.

     HIGH WIND WARNING UNTIL 11 AM EST THIS MORNING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...NW
     BLOUNT...NORTH SEVIER...NORTHWEST COCKE...NORTHWEST
     GREENE...SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE.

VA...NONE.
&&

SON/MJB
Hazardous weather outlook, Dec 25, 5:30 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST MON DEC 25 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EST MON DEC 25 2006 /430 AM CST MON DEC 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG LOW PRESSURE SYSTEM IS MOVING THROUGH THE REGION
TODAY...CREATING LOCALLY STRONG WINDS.  A WIND ADVISORY AND A HIGH
WIND WARNING WILL BE IN EFFECT THIS MORNING FOR A PORTION OF THE
AREA...SEE MEMNPWMRX FOR DETAILS.  TONIGHT...COLDER AIR WILL PUSH IN
BEHIND A DEPARTING LOW PRESSURE SYSTEM. RAIN SHOWERS WILL SLOWLY MIX
WITH OR CHANGE TO SNOW SHOWERS LATE IN THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MIX OF RAIN AND SNOW SHOWERS WILL CONTINUE ON TUESDAY WITH SNOW
ACCUMULATIONS GENERALLY LESS THAN 2 INCHES AND MAINLY OVER THE
HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND EAST TENNESSEE.  LOCALLY
HIGHER SNOW AMOUNTS WILL BE POSSIBLE IN NORMALLY FAVORED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Dec 25, 4:41 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
441 AM EST MON DEC 25 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
441 AM EST MON DEC 25 2006 /341 AM CST MON DEC 25 2006/

...WINTRY WEATHER POSSIBLE LATE TONIGHT AND TUESDAY MAINLY
OVER THE HIGHER ELEVATIONS...

COLDER AIR WILL PUSH INTO THE REGION BEHIND A DEPARTING LOW PRESSURE
SYSTEM EARLY TUESDAY. RAIN SHOWERS WILL MIX WITH AND CHANGE TO
SNOW SHOWERS OVER THE HIGHER ELEVATIONS BY LATE TONIGHT...WITH SNOW
SHOWERS CONTINUING TUESDAY. WHILE SOME WET SNOW FLAKES MAY MIX IN
WITH THE RAIN SHOWERS AT TIMES OVER VALLEY LOCATIONS...NO SNOW
ACCUMULATION IS EXPECTED IN THESE AREAS AT THIS TIME.

1 TO 4 INCHES OF SNOW MAY ACCUMULATE OVER THE HIGHER TERRAIN OF
EAST TENNESSEE AND SOUTHWEST VIRGINIA...MAINLY AT ELEVATIONS ABOVE
3000 FEET...BY TUESDAY EVENING. UP TO ONE INCH OF SNOW IS POSSIBLE
ALONG THE CUMBERLAND PLATEAU.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA
FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Dec 25, 5:06 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
506 AM EST MON DEC 25 2006

NCZ060-061-TNZ012>017-035>039-067>070-081>085-098>100-VAZ001-002-
005-006-008-251215-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-
JEFFERSON-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-MARION-HAMILTON-
BRADLEY-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...
JASPER...CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
506 AM EST MON DEC 25 2006 /406 AM CST MON DEC 25 2006/

...WINTRY WEATHER POSSIBLE LATE TONIGHT AND TUESDAY MAINLY
OVER THE HIGHER ELEVATIONS...

COLDER AIR WILL PUSH INTO THE REGION BEHIND A DEPARTING LOW PRESSURE
SYSTEM EARLY TUESDAY. RAIN SHOWERS WILL MIX WITH AND CHANGE TO
SNOW SHOWERS OVER THE HIGHER ELEVATIONS BY LATE TONIGHT...WITH SNOW
SHOWERS CONTINUING TUESDAY. WHILE SOME WET SNOW FLAKES MAY MIX IN
WITH THE RAIN SHOWERS AT TIMES OVER VALLEY LOCATIONS...NO SNOW
ACCUMULATION IS EXPECTED IN THESE AREAS AT THIS TIME.

1 TO 4 INCHES OF SNOW MAY ACCUMULATE OVER THE HIGHER TERRAIN OF
EAST TENNESSEE AND SOUTHWEST VIRGINIA...MAINLY AT ELEVATIONS ABOVE
3000 FEET...BY TUESDAY EVENING. UP TO ONE INCH OF SNOW IS POSSIBLE
ALONG THE CUMBERLAND PLATEAU.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA
FOR FURTHER DETAILS OR UPDATES.

TNZ018-040>047-071>074-086-087-101-102-251215-
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-
WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN
506 AM EST MON DEC 25 2006

...STRONG DOWNSLOPING WINDS ACROSS THE TENNESSEE MOUNTAINS AND THE
FOOTHILLS OF THE SMOKYS EARLY TODAY...

...WINTRY WEATHER POSSIBLE LATE TONIGHT AND TUESDAY MAINLY
OVER THE HIGHER ELEVATIONS...

STRONG SOUTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH
WILL OCCUR FOR A FEW HOURS THIS MORNING. THESE STRONG WINDS WILL BE
CONFINED TO THE MOUNTAINS AND TO WITHIN 10 MILES WEST OF THE
MOUNTAINS. THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME TREES
AND POWER LINES.

COLDER AIR WILL PUSH INTO THE REGION BEHIND A DEPARTING LOW
PRESSURE SYSTEM EARLY TUESDAY. RAIN SHOWERS WILL MIX WITH AND
CHANGE TO SNOW SHOWERS OVER THE HIGHER ELEVATIONS BY LATE
TONIGHT...WITH SNOW SHOWERS CONTINUING TUESDAY. WHILE SOME WET SNOW
FLAKES MAY MIX IN WITH THE RAIN SHOWERS AT TIMES OVER VALLEY
LOCATIONS...NO SNOW ACCUMULATION IS EXPECTED IN THESE AREAS AT THIS
TIME.

1 TO 4 INCHES OF SNOW MAY ACCUMULATE OVER THE HIGHER TERRAIN OF
EAST TENNESSEE AND SOUTHWEST VIRGINIA...MAINLY AT ELEVATIONS ABOVE
3000 FEET...BY TUESDAY EVENING. UP TO ONE INCH OF SNOW IS POSSIBLE
ALONG THE CUMBERLAND PLATEAU.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA
FOR FURTHER DETAILS OR UPDATES.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 5:39 AM ESTWind AdvisoryMRXCarter, Johnson, Monroe, Polk, Unicoi, Washington10 hr

Nearby

High Wind Warnings in Tennessee, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.